Alert archive / Pennsylvania / Wind Advisories in 2005

Wind Advisory 4, NWS Pittsburgh, PA

November 15, 200512 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at Nov 15, 2005, 8:46 PM EST for 12 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Nov 16, 2005, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 8:46 PM EST (01:46 UTC)
In effect from
Nov 16, 2005, 1:00 AM EST
Expired
Nov 16, 2005, 11:39 AM EST
In force
11 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 160146
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EST TUE NOV 15 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-161000-
/O.NEW.KPBZ.WI.Y.0004.051116T0600Z-051116T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
846 PM EST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 5 PM WEDNESDAY.

A STRONG COLD FRONT WILL BRING VERY GUSTY WINDS FROM EARLY MORNING
TO LATE AFTERNOON WEDNESDAY.

A WIND ADVISORY IS A SIGNAL THAT WIND GUSTS 45 TO 55 MPH ARE
EXPECTED. SUCH STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS SHOULD
DIMINISH WEDNESDAY EVENING.

$$
2 follow-up statements
000 
WWUS71 KPBZ 160736
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 AM EST WED NOV 16 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-161545-
/O.CON.KPBZ.WI.Y.0004.000000T0000Z-051116T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
236 AM EST WED NOV 16 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS MORNING.
BEHIND THIS FRONT...VERY GUSTY WINDS ARE EXPECTED THROUGH LATE
AFTERNOON.

A WIND ADVISORY IS A SIGNAL THAT WIND GUSTS OF 45 TO 55 MPH ARE
POSSIBLE. SUCH STRONG WINDS CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...BE AWARE THAT THESE
WINDS CAN BRING DOWN TREES AND POSSIBLY POWER LINES. WINDS WILL
WEAKEN BY THIS EVENING.

$$
000 
WWUS71 KPBZ 161639
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1139 AM EST WED NOV 16 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-161745-
/O.CAN.KPBZ.WI.Y.0004.000000T0000Z-051116T2200Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1139 AM EST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:26 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Nov 15, 3:26 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EST TUE NOV 15 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...

A BREAK IN THE RAIN AS THE WARM FRONT MOVED NORTH AND TEMPERATURES
ROSE.  WHERE CLOUDS REMAINED THE TEMPS ROSE LESS THAN WHERE THERE
WAS SOME SUNSHINE.  THE COLD FRONT WILL MOVE THROUGH TOMORROW
MORNING BRINGING RAIN SHOWERS AND SOME THUNDERSTORMS UNTIL EARLY
AFTERNOON.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

A QUIET PERIOD WILL OCCUR WEDNESDAY NIGHT WHERE RAIN OR SNOW SHOWERS
ARE POSSIBLE BUT MOST PLACES WILL SEE ONLY SPRINKLES OR FLURRIES.  A
SECOND SYSTEM WILL MOVE IN BRINGING MUCH COLDER AIR AND LEADING TO A
CHANCE OF SNOW SHOWERS OR FLURRIES FOR THE REMAINDER OF THE
WEEK...ESPECIALLY NORTH AND IN THE MOUNTAINS.

&&

.AVIATION...

AVIATION CONDITIONS ARE CURRENTLY VFR OR MVFR AND THIS SHOULD
CONTINUE UNTIL THE FRONT APPROACHES TOMORROW MORNING.  THERE MAY BE
SOME GUSTY WINDS OVERNIGHT AS LOW LEVEL WINDS ARE QUITE STRONG. WHEN
THE FRONT ARRIVES CONDITIONS WILL DROP TO MVFR OR IFR WITH THE
POSSIBILITY OF THUNDERSTORMS...RAIN AND FOG.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Nov 15, 10:37 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1037 AM EST TUE NOV 15 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-161545-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1037 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST CENTRAL OHIO
AND THE NORTHERN WEST VIRGINIA PANHANDLE AFTER MIDNIGHT. THE
GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Pennsylvania, 2005Wind Advisories in Ohio, 2005Wind Advisories in West Virginia, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.